The Journal of Geometric Analysis

, Volume 25, Issue 3, pp 1701–1719 | Cite as

On the Relationship between D’Angelo \(q\)-Type and Catlin \(q\)-Type

  • Vasile Brinzanescu
  • Andreea C. NicoaraEmail author


We establish inequalities relating two measurements of the order of contact of \(q\)-dimensional complex varieties with a real hypersurface.


Orders of contact D’Angelo finite \(q\)-type Catlin finite \(q\)-type Finite type domains in \(\mathbb {C}^n\) Pseudoconvexity 

Mathematics Subject Classification

Primary 32F18 32T25 Secondary 32V35 13H15 



The authors wish to thank Catlin and D’Angelo for a number of essential discussions. Additionally, the authors are very grateful to the referee for his suggestions that greatly improved this paper. The first author was partially supported by a grant of the Ministry of National Education, CNCS-UEFISCDI, project number PN-II-ID-PCE-2012-4-0156. He would like to thank the Department of Mathematics at the University of Pennsylvania for the hospitality during the preparation of part of this article.


  1. 1.
    Boas, H.P., Straube, E.J.: Global regularity of the \(\overline{\partial }\)-Neumann problem: a survey of the \(L^2\)-Sobolev theory. In: Several Complex Variables, (Berkeley, CA, 1995–1996), vol. 37, pp. 79–111. Math. Sci. Res. Inst. Publ., Cambridge Univ. Press, Cambridge (1999)Google Scholar
  2. 2.
    Catlin, D.: Necessary conditions for subellipticity of the \(\bar{\partial }\)-Neumann problem. Ann. of Math. (2) 117(1), 147–171 (1983)Google Scholar
  3. 3.
    Catlin, D.: Boundary invariants of pseudoconvex domains. Ann. Math. 120(3), 529–586 (1984)Google Scholar
  4. 4.
    Catlin, D.: Subelliptic estimates for the \(\overline{\partial }\)-Neumann problem on pseudoconvex domains. Ann. Math. 126(1), 131–191 (1987)Google Scholar
  5. 5.
    Catlin, D.W.: Global regularity of the \(\bar{\partial }\)-Neumann problem. In: Complex Analysis of Several Variables (Madison, Wis., 1982), vol. 41, pp. 39–49. Proc. Sympos. Pure Math., Amer. Math. Soc., Providence (1984)Google Scholar
  6. 6.
    Catlin, D.W., Cho, J.S.: Sharp estimates for the \(\overline{\partial }\)-Neumann problem on regular coordinate domains. Preprint. arXiv:0811.0830v1, [math.CV] 5 Nov 2008
  7. 7.
    Catlin, D.W., D’Angelo, J.P.: Subelliptic estimates. In: Complex Analysis, pp. 75–94. Trends Math., Springer, Birkhäuser (2010)Google Scholar
  8. 8.
    D’Angelo, J.P.: Finite type conditions for real hypersurfaces. J. Differ. Geom. 14(1):59–66 (1980)Google Scholar
  9. 9.
    D’Angelo, J.P.: Subelliptic estimates and failure of semicontinuity for orders of contact. Duke Math. J. 47(4), 955–957 (1980)Google Scholar
  10. 10.
    D’Angelo, J.P.: Real hypersurfaces, orders of contact, and applications. Ann. Math. 115(3), 615–637 (1982)Google Scholar
  11. 11.
    D’Angelo, J.P.: Finite-type conditions for real hypersurfaces in \({ C}^{n}\). In: Complex Analysis (University Park, Pa., 1986), Lecture Notes in Math. vol. 1268, pp. 83–102. Springer, Berlin (1987)Google Scholar
  12. 12.
    D’Angelo, J.P.: Several complex variables and the geometry of real hypersurfaces. In: Studies in Advanced Mathematics. CRC Press, Boca Raton, (1993)Google Scholar
  13. 13.
    D’Angelo, J.P., Kohn, J.J.: Subelliptic estimates and finite type. In: Several Complex Variables (Berkeley, CA, 1995–1996), vol. 37, pp. 199–232. Math. Sci. Res. Inst. Publ., Cambridge Univ. Press, Cambridge (1999)Google Scholar
  14. 14.
    Gunning, R.C.: Lectures on complex analytic varieties: The local parametrization theorem. Mathematical Notes. Princeton University Press, Princeton (1970)Google Scholar
  15. 15.
    Khanh, TV., Zampieri, G.: Precise subelliptic estimates for a class of special domains. Preprint. arXiv:0812.2560v2, [math.CV] 7 Jan 2009
  16. 16.
    Kohn, J.J.: Subellipticity of the \(\bar{\partial }\)-neumann problem on pseudo-convex domains: sufficient conditions. Acta Math. 142(1–2), 79–122 (1979)zbMATHMathSciNetCrossRefGoogle Scholar
  17. 17.
    Siu, Y.T.: Effective termination of Kohn’s algorithm for subelliptic multipliers. Pure Appl. Math. Q. 6(4):1169–1241 (2010)Google Scholar
  18. 18.
    Straube, E.J.: Lectures on the \(L^2\)-Sobolev theory of the \(\overline{\partial }\) -Neumann problem. In: European Mathematical Society (EMS), Zürich, ESI Lectures in Mathematics and Physics. (2010)Google Scholar
  19. 19.
    Tougeron, J.C.: Idéaux de fonctions différentiables. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 71, Springer, Berlin (1972)Google Scholar

Copyright information

© Mathematica Josephina, Inc. 2014

Authors and Affiliations

  1. 1.Simion Stoilow Institute of Mathematics of the Romanian Academy, Research unit 3BucharestRomania
  2. 2.Department of MathematicsUniversity of PennsylvaniaPhiladelphiaUSA

Personalised recommendations